MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); BALLOON CATHETER

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); BALLOON CATHETER
Model Number BC0411XC-ID
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage, Cerebral (1889); Perforation of Vessels (2135)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned for evaluation; therefore, a product analysis could not be performed.The root cause cannot be determined.The ifu identifies vessel perforation and hemorrhage as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the scepter balloon was inflated a first time without any issue and good visibility; however, visibility of the balloon was lost during the 2nd inflation, so control of the pressure was done with a syringe.During this inflation, a rupture of the artery occurred, resulting in an intracerebral hemorrhage.The physician did not observe a device malfunction and does not know the reason for the artery rupture.The patient's outcome after the procedure was reported to be poor.The patient's current status is unknown.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X11 MM)
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7310960
Report Number2032493-2018-00040
Device Sequence Number11324889
Product Code MJN
UDI-Device Identifier00842636020591
UDI-Public(01)00842636020591(11)170919(17)200831(10)17091953G
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date08/31/2020
Device Model NumberBC0411XC-ID
Device Lot Number17091953G
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR